Frictional contact of an arc crack in an isotropic homogeneous material due to uniaxial loading

Ru Min Chao, Ming Ying Rau

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

In this paper we continue the work of Chao and Laws [Q. Jl Mech. appl. Math. 45(4), 629-640 (1992)] and study the partial contact problem of an arc crack in an infinite isotropic elastic solid under uniaxial loading at infinity. We extend the analysis to include the effect of friction on the crack surfaces and consider the contact crack surfaces in slip and no-slip contact conditions. Formulation of the problem is based on the integral equation. The solutions are compared with the Muskhelishvili [Some Basic Problems of the Mathematical Theory of Elasticity. P. Noordhoff Ltd., Groningen] open-crack solution and the earlier Chao and Laws frictionless contact solution. We find that the stress intensity factors at the open crack tip do not change very much for the frictional contact case when compared with the frictionless contact solution. We also find that KII at the closed crack tip changes significantly as the friction coefficient varies. The size of contact zone is also affected by both the loading orientation and the coefficient of friction.

Original languageEnglish
Pages (from-to)121-130
Number of pages10
JournalEngineering Fracture Mechanics
Volume50
Issue number1
DOIs
Publication statusPublished - 1995 Jan

All Science Journal Classification (ASJC) codes

  • Materials Science(all)
  • Mechanics of Materials
  • Mechanical Engineering

Fingerprint Dive into the research topics of 'Frictional contact of an arc crack in an isotropic homogeneous material due to uniaxial loading'. Together they form a unique fingerprint.

  • Cite this